MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 15MM
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: logic femoral ps cem left sz 5 (cat# 02-010-01-0250 / serial# (b)(4)) logic tibia traptray cem sz 5f/5t (cat# 02-012-41-5050 / serial# (b)(4) ) three peg patella 35mm (cat# 200-02-35 / serial# (b)(4)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, it was reported that patient experienced a right knee dissociated tibial polyethylene liner.The patient squatted down and this preceded the insert dislocating.The knee was revised.Devices are not returning.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, h3 and h6 have been updated accordingly.(h3) the evaluation noted that revision reported was likely the result of the tibial insert disassociating from the tibial tray, possibly due to patient-related conditions, a post traumatic event, incomplete seating of the tibial insert at the time of implantation, or any combination of these possibilities.However, this cannot be confirmed as the devices were not available for evaluation.The most probable root cause associated with the reported event of "disassembled / misassembled" is associated with the unwanted disassembly of the device, or incorrect assembly of the device (attaching mating instrumentation incorrectly, assembling an implant construct off-axis, etc.).
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of polyethylene dissociation, osteolysis, and an insufficient bond between the femoral component and the bone which led to aseptic (non-infected) femoral loosening.The tibial insert dissociation from the tibial tray could be due to patient-related conditions, a post traumatic event, incomplete seating of the tibial insert at the time of implantation, or any combination of these possibilities.The extent and root cause of the polyethylene dissociation, osteolysis, and femoral loosening could not be determined as the devices were not returned for evaluation, and images were not provided.
 
Additional Manufacturer Narrative
Further information and/or re-opened investigation findings will be provided within 30 days of their receipt.
 
Event or Problem Description
As reported via legal documentation, this patient had left knee replacement surgery on (b)(6) 2014.They underwent left knee revision surgery on (b)(6) 2020, approximately 6 years 6 months after their primary surgery.(b)(6) 2020 op report postoperative diagnosis: failed left total knee arthroplasty secondary to aseptic loosening; polyethylene disassociation.The surgeon noted the polyethylene had disassociated from the tibial baseplate and removed manually.The femoral component was loosely affixed and removed, leaving residual cement and large cavitary defects in the metaphysis of the distal femur.The tibial component was solidly affixed and removed, extracting all cement.The patient was awakened and transferred to the recovery room.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32553
3523771140
MDR Report Key11683319
Report Number1038671-2021-00175
Device Sequence Number4157720
Product Code JWH
UDI-Device Identifier10885862173744
UDI-Public10885862173744
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberLOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 15MM
Device Catalogue Number02-012-44-5015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer06/15/2021
05/05/2023
12/04/2023
Initial Report FDA Received Date04/18/2021
Supplement Report FDA Received Date06/27/2021
07/06/2023
12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexMale